Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What causes swollen ankle, knees and fingers?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Question
Hi. I have sudden swelling of ankles, knees and fingers. All Fingers very painful and swollen unrelieved with pain meds but all symptom disappeared with 60 mg prednisone and 20mg lasik and 10 K+. I have been on 40mg/day prednisone to keep symptoms at bay for 4 weeks now and cannot get off of it or symptoms appear again severely. Hx of mild asthma and I wear cpap for sleep apnea. 52yo female. cardiac ultrasound was normal, electrolytes normal, ANA a bit high and sed rate high but autoantibodies normal, thyroid normal, d-dymer normal. What would you check next??
Posted Wed, 13 Aug 2014 in Lupus
 
 
Answered by Dr. Sudhir 5 minutes later
Brief Answer:
Kidney functions.

Detailed Answer:
Hello,

In view of details I would like to get kidney functions checked and if needed then kidney biopsy.Kidney related autoimmune disease can present like this.

Even a ultrasound of kidneys should be undertaken.

Hope this helps.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
 
Follow-up: What causes swollen ankle, knees and fingers? 8 minutes later
Great. I will f/u with my doctor with your advice and get my kidneys checked. Thanks again. BTW, no infections and lab for infections normal. It does seem like an autoimmune problem. If kidney test normal, then what would you advise next? Thanks.
 
 
Answered by Dr. Sudhir 11 minutes later
Brief Answer:
Then see Rheumatologist

Detailed Answer:
Then see Rheumatologist, in case kidney XXXXXXX are fine.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor